Augmentation

A couple of weeks ago I wrote about my Restless legs and the amount of medication I am on, one of the replies which was very interesting from Pippins 2 suggested I might have augmentation on looking that up it does seem very likely, but if I have to come off the medication I am on what do you have instead, I am a bit worried about it, as I have it very badly am still waiting for my appointment with neurologist with NHS so am seeing one privately next week ( £250 !! for 45 minutes,) don't mind if he has some answers,the problem is getting earlier and earlier in the day and I am on the max dose of 3.15g + 1 extra .18g at night with Tramadol, i feel like a zombie half the time, it can not be good for you, I worry about my poor memory is it the tablets or dementia there is a lot of it in my family.

I would be very interested in anybody's experiences of coping with augmentation and what they did and how they coped.

desperate_41

8 Replies

oldestnewest
  • Pippins forecast very accurately a while back. It's great that you have an appointment. I hope the neurologist will be able to help you.

    Firstly , you are on way too much Pramipexole and need to come down slowly. If you could reduce the dose by about .1 or even .2 every three days and use the Tramadol as help - that would be a good start. ( I did that successfully from a much lower base- changing over to Tramadol and then Oxycontin , which I am now on permanently )

    You will get over this - it won't be easy but it is doable.

    I presume you have taken on board all that Pippins has written especially articles on Augmentation on the two rls sites. rlsuk and rlshelp.org.

    All the very best. You will get over this.😖

  • Hi Madlegs 1

    Thank you for your reply, I only take 1 or 2 Tramadol per day at the moment as well as the Pramipexole no doubt that will increase.

    I did look at the sites you mentioned but I did not find it them very clear as to what happens when you are weaned off the drugs and take the opioids, are'nt they supposed to be addictive.

    Regards

    desperate_41

  • Addiction is highly overrated and misunderstood. If you are on long lasting Tramadol (slow release ) there is little chance of addiction - unless you are an addictive personality. Personally , I would prefer to be on Oxycontin than Tramadol as it is kinder on the body and easier to come off if required.

    Taking a short acting opiate- usually for short term use/ breakthrough pain relief , on a long term basis is a good path to addiction because of the continuous stop start cycle.

    As you say- you need to get off the Pramipexole slowly and find a good neurologist.

    I'll try to get you the link to an article by Dr Buchfuerer on Augmentation.

    Cheers

  • ncbi.nlm.nih.gov/pubmed/274...

    This isn't the one I was looking for - but it will get you started. Late now- soI'll sign off. Cheers.

  • I don't think it's dementia—it's lack of sleep. Sleep deprivation will do that to anyone. I can't tell what meds you should be on instead, but you might ask about opioids. It's usually where we go next after everything else stops working. Having said that, your doctor may have other ideas. After augmentation I did well on Gabapentin for a while. When that stopped working I was willing to try anything. Opioids have been used successfully for 300 years ? You want to be careful with them, but used as prescribed to treat symptoms, they can be one answer. I'm in the US and on an opioid for ten years now. Some doctors here are afraid to prescribe them, fearing the DEA. Sleep specialists are not so fearful about prescribing . The DEA is more interested in going after pain clinics, etc., not neurologist.

    The biggest struggle is to find the doctor who really understand RLS and how to treat it.

    Trial and error is the name of the game. Not such a fun game, eh?

    I wish you the best. RLS specialist don't believe that we have suffer so much. Others just don't know how to deal with it.

    Jeanne

  • Hi Suckerbeagle

    Thank you for your reply, I am dreading coming off the medication but I know I will have to, I do not think there are enough specialists who understand the condition I don't know about US but certainly in the UK, like you say just trial and error.

    Regards

    desperate_41

  • Hi I hope your Neurologist will support you getting off the Pramipexole. I would suggest slowly weaning off the Pramipexole whilst upping your dose of Tramadol. For the last bit where you stop the Pramipexole altogether you may need either something stronger or something to add on to the Tramadol whilst you get over the worst of the withdrawals. Clonazepam is one such add on med. Should the Neurologist be awkward about prescribing you anything stronger then tell him that Targinact is now officially licensed for RLS in the UK. Letus know how you go on Wednesday, good luck. PIPPINS2 X

  • Oh I just recalled you take Fluoxetene, a good one to swap over to is Mirtazapine, it can worsen RLS but it is less likely to than Fluoxetene x

You may also like...